MAUDE Adverse Event Report: STRYKER SPINE-US AERO AL INSERTER GUIDE INNER SHAFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US AERO AL INSERTER GUIDE INNER SHAFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48921100
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Hospital disposed of device.
 
Event or Problem Description
It was reported that the tip of the aero al inserter inner shaft fractured into the aero al cage during implant insertion.The tip of the inner shaft was left in the cage.The procedure was completed successfully with an unknown amount of surgical delay.No adverse consequences nor medical intervention were reported.This record captures the aero al inserter inner shaft.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device history records could not be reviewed as a valid lot number was not provided and could not be obtained.Complaint history records were reviewed for this catalog number, no similar complaints were identified.It was reported that the tip of the aero al inserter inner shaft fractured into the aero al cage during implant insertion.The tip of the inner shaft was left in the cage.The procedure was completed successfully with an unknown amount of surgical delay.No adverse consequences nor medical intervention were reported.Three (3) follow up attempts were performed to obtain additional information, but no response was received.The aero al anterior lumbar interbody and fixation system surgical technique and device ifu were reviewed: ¿impact the proximal end of the impaction handle using the mallet to safely and gradually insert the implant.The implant is fully implanted when the depth stops on the inserter guide make contact with the anterior aspects of both the superior and inferior vertebral bodies." note: ¿to reduce the risks of breakage, care must be taken not to distort the implants or nick, hit or score them with the instruments unless otherwise specified by the applicable stryker spine surgical technique.Instruments should be examined for wear or damage by doctors and staff in operating centers prior to surgery." due to lack of information and device not returned, an exact cause of the reported event could not be determined.Potential causes include: normal wear due to age of device/ extensive use or too much cantilever force applied during cage insertion.
 
Event or Problem Description

Brand Name
AERO AL INSERTER GUIDE INNER SHAFT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12962536
Report Number0009617544-2021-00229
Device Sequence Number19296537
Product Code LXH
UDI-Device Identifier07613327273496
UDI-Public07613327273496
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48921100
Device Catalogue Number48921100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2021
Supplement Date Received by Manufacturer02/18/2022
Initial Report FDA Received Date12/08/2021
Supplement Report FDA Received Date03/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown